MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION ZILVER BILIARY STENT SYSTEM; FGE, CATHETER, BILIARY, DIAGNOSTIC

COOK ENDOSCOPY FUSION ZILVER BILIARY STENT SYSTEM; FGE, CATHETER, BILIARY, DIAGNOSTIC
Catalog Number FS-ZILBS-10-8
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook acrobat calibrated tip wire guide, acro-35-260.Investigation evaluation: during our laboratory evaluation, we determined damage to the stent deployment system.During a visual inspection of the device, the device was damaged throughout.The stent was not received (stent was deployed successfully based off of the information provided) however, the stent delivery system was included in the return.At the proximal end of the device, the handle length was 23 cm, which is within specification.The distance between the handle length was most likely due to the damage that occurred during use.During a visual inspection, the handle length has a severe bend.At 17 cm and 53 cm from the distal end of the proximal handle, there were several kinks in the catheter where the catheter was pinched together.The fusion zilver tip was damaged on the proximal end of the tip.The proximal section of the fusion zilver tip was folded back towards the distal end of the tip.This damage more than likely occurred during removal of the stent delivery system.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusions: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Resistance during stent delivery system removal can occur if the stent is placed in a severe stricture.The instructions for use state: "if the wire guide or stent cannot advance through the obstructed area, do not attempt to place the stent." a kink in the catheter or sheath can occur if the device experiences excessive pressure during general handling.Prior to distribution, all fusion zilver biliary stent system are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) the physician used a cook fusion zilver biliary stent system.As reported to customer relations, "the facility had extreme difficulty deploying the stent and removing the introducer post deployment from the stent.After experiencing the extreme difficulty deploying the stent, the physician elected to stop the procedure and bench top test a new cook fusion zilver biliary stent system.The physician at this time realized he was doing everything correctly and resumed the intended procedure; ultimately completing the procedure successfully with the complaint device.".

Brand Name
FUSION ZILVER BILIARY STENT SYSTEM
Common Device Name
FGE, CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5780297
Report Number1037905-2016-00233
Device Sequence Number301274
Product Code FGE
UDI-Device Identifier10827002315638
UDI-Public(01)10827002315638(17)170527(10)W3431917
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K040930
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-ZILBS-10-8
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2016
Initial Report FDA Received Date07/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1